Alert archive / Louisiana / Heat Advisories in 2021

Heat Advisory 12, NWS Lake Charles, LA

August 24, 20216 parishes in Louisiana

NWS Lake Charles, LA issued this heat advisory at Aug 24, 2021, 4:16 AM CDT for 6 parishes in Louisiana. It took effect at Aug 24, 2021, 11:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Aug 24, 2021, 4:16 AM CDT (09:16 UTC)
In effect from
Aug 24, 2021, 11:00 AM CDT
Expired
Aug 24, 2021, 6:00 PM CDT
In force
7 hr
Issued by
NWS Lake Charles, LA

Counties Avoyelles Parish, LA, Evangeline Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA

The radar

The Ft Polk radar (KPOE), 100 km from the middle of the area, began a volume at 09:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 9.3 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2021-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 990 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2021-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
990 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
1431 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

173 
WWUS74 KLCH 240916
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
416 AM CDT Tue Aug 24 2021

LAZ028-029-032-033-241700-
/O.NEW.KLCH.HT.Y.0012.210824T1600Z-210824T2200Z/
Rapides-Avoyelles-Evangeline-St. Landry-
Including the cities of Alexandria, Pineville, Effie, Marksville,
Bunkie, Cottonport, Simmesport, Mansura, Ville Platte, Beaver, 
St. Landry, Mamou, Reddell, Lawtell, Opelousas, and Eunice
416 AM CDT Tue Aug 24 2021

...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CDT
THIS AFTERNOON...

* WHAT...Heat index values up to 112 expected.

* WHERE...Rapides, Avoyelles, Evangeline and St. Landry Parishes.

* WHEN...From 11 AM this morning to 5 PM CDT this afternoon.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

LAZ043>045-052>055-241700-
/O.NEW.KLCH.HT.Y.0012.210824T1600Z-210824T2200Z/
Acadia-Lafayette-Upper St. Martin-Vermilion-Iberia-St. Mary-
Lower St. Martin-
Including the cities of Crowley, Rayne, Branch, Church Point, 
Richard, Lafayette, Breaux Bridge, Cade, St. Martinville, 
Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, 
New Iberia, Morgan City, Burns Point, Centerville, Franklin, 
Patterson, Berwick, Bayou Vista, and Stephensville
416 AM CDT Tue Aug 24 2021

...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CDT
THIS AFTERNOON...

* WHAT...Heat index values up to 109 expected.

* WHERE...Acadia, Lafayette, Upper St. Martin, Vermilion, 
  Iberia, St. Mary and Lower St. Martin Parishes.

* WHEN...From 11 AM this morning to 5 PM CDT this afternoon.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

13
2 follow-up statements
408 
WWUS74 KLCH 241515
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
1015 AM CDT Tue Aug 24 2021

LAZ028-029-032-033-242200-
/O.CON.KLCH.HT.Y.0012.210824T1600Z-210824T2200Z/
Rapides-Avoyelles-Evangeline-St. Landry-
Including the cities of Alexandria, Pineville, Effie, Marksville,
Bunkie, Cottonport, Simmesport, Mansura, Ville Platte, Beaver, 
St. Landry, Mamou, Reddell, Lawtell, Opelousas, and Eunice
1015 AM CDT Tue Aug 24 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS
AFTERNOON...

* WHAT...Heat index values up to 111 expected.

* WHERE...Rapides, Avoyelles, Evangeline and St. Landry Parishes.

* WHEN...From 11 AM this morning to 5 PM CDT this afternoon.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

LAZ043>045-052>055-242200-
/O.CON.KLCH.HT.Y.0012.210824T1600Z-210824T2200Z/
Acadia-Lafayette-Upper St. Martin-Vermilion-Iberia-St. Mary-
Lower St. Martin-
Including the cities of Crowley, Rayne, Branch, Church Point, 
Richard, Lafayette, Breaux Bridge, Cade, St. Martinville, 
Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, 
New Iberia, Morgan City, Burns Point, Centerville, Franklin, 
Patterson, Berwick, Bayou Vista, and Stephensville
1015 AM CDT Tue Aug 24 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS
AFTERNOON...

* WHAT...Heat index values up to 109 expected.

* WHERE...Acadia, Lafayette, Upper St. Martin, Vermilion, 
  Iberia, St. Mary and Lower St. Martin Parishes.

* WHEN...From 11 AM this morning to 5 PM CDT this afternoon.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
280 
WWUS74 KLCH 241934
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
234 PM CDT Tue Aug 24 2021

LAZ028-029-032-033-242300-
/O.EXT.KLCH.HT.Y.0012.000000T0000Z-210824T2300Z/
Rapides-Avoyelles-Evangeline-St. Landry-
Including the cities of Alexandria, Pineville, Effie, Marksville,
Bunkie, Cottonport, Simmesport, Mansura, Ville Platte, Beaver, 
St. Landry, Mamou, Reddell, Lawtell, Opelousas, and Eunice
234 PM CDT Tue Aug 24 2021

...HEAT ADVISORY NOW IN EFFECT UNTIL 6 PM CDT THIS EVENING...

* WHAT...Heat index values up to 111 expected.

* WHERE...Rapides, Avoyelles, Evangeline and St. Landry Parishes.

* WHEN...Until 6 PM CDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

LAZ043>045-052>055-242300-
/O.EXT.KLCH.HT.Y.0012.000000T0000Z-210824T2300Z/
Acadia-Lafayette-Upper St. Martin-Vermilion-Iberia-St. Mary-
Lower St. Martin-
Including the cities of Crowley, Rayne, Branch, Church Point, 
Richard, Lafayette, Breaux Bridge, Cade, St. Martinville, 
Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, 
New Iberia, Morgan City, Burns Point, Centerville, Franklin, 
Patterson, Berwick, Bayou Vista, and Stephensville
234 PM CDT Tue Aug 24 2021

...HEAT ADVISORY NOW IN EFFECT UNTIL 6 PM CDT THIS EVENING...

* WHAT...Heat index values up to 109 expected.

* WHERE...Acadia, Lafayette, Upper St. Martin, Vermilion, 
  Iberia, St. Mary and Lower St. Martin Parishes.

* WHEN...Until 6 PM CDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this heat advisory went out at Aug 23, 11:58 PM CDT, 4 hours 18 minutes earlier.

Area forecast discussion, Aug 23, 11:58 PM CDT, 4 hours 18 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1158 PM CDT Mon Aug 23 2021

.AVIATION...

VFR conditions will persist through the overnight hours, with the
only exception being a period of reduced VIS around 10-13Z. At
this time, only expecting this to affect LCH and AEX, and have
included tempo groups to account for this. Tomorrow afternoon,
rain chances begin to return as high pressure overhead continues
to weaken. Best chance of showers looks to be across the Acadiana
terminals, with lesser chances at AEX and LCH. Coverage will be
best through the mid to late afternoon, with precip dissipating
with sunset. Beyond sunset, a return to quiet and dry weather can
be expected, along with mostly clear skies and light and variable
winds.

17

&&

.PREV DISCUSSION... /issued 855 PM CDT Mon Aug 23 2021/

DISCUSSION...
Wx map shows weak pressure gradient over the Gulf coast resulting
in light and variable to calm winds across the region. Isolated
showers over Central Louisiana earlier this afternoon and early
evening dissipated now. Ongoing convection over Southeast Louisiana
making some southwest progress towards the Atchafalaya River expected
to dissipate before reaching our region. Updated text zone forecast
to remove expired heat advisory from today, otherwise, no changes
made as forecast on track.

DML

PREV DISCUSSION... /issued 638 PM CDT Mon Aug 23 2021/

AVIATION...

Quiet evening ongoing as most of the isolated convection that was
in the region this afternoon has died off over the last hour or
so. VFR conditions will prevail overnight, with clear skies and
light and variable winds expected. Have included TEMPO groups to
account for another round of reduced VIS at LCH/AEX in the morning
hours, with the other sites likely staying VFR through this
period. Tomorrow, high pressure will continue to lose its hold on
the region with slightly better coverage of showers and
thunderstorms expected through the late afternoon. Have included
PROB30 groups at all sites except BPT, where the high should still
be strong enough to keep convection at bay for one more day.
Coverage shouldn't be too widespread, and convection will die off
with sunset.

17

PREV DISCUSSION... /issued 239 PM CDT Mon Aug 23 2021/

SHORT TERM [Tonight through Wednesday]...

Very little change to the previous thinking for the next few days
as the ridge lifts to the north allowing disturbances to move
easterly across the region and increasing rain chances on Tuesday.
Temperatures will still be warm with mid to upper 90s. Will not go
with a heat advisory at this time, but criteria may be met over
more area tomorrow as moisture increases.

The highest precipitation chances for the short term period will
be on Wednesday as the ridge continues to lift north and deeper
moisture moves into the region along with a subtle hint of an
inverted trof. With more precipitation coverage and more clouds
temperatures will begin to ease back some.

27

LONG TERM [Thursday through Monday]...

To start the period into into the first half of the weekend an upper
level ridge will be north of the forecast area and basically across
the Central Plains to the Mid Atlantic states. This will allow
inverted trough feature and good moisture to transverse the region.
The result will be high rain chances, especially over land areas
during the late morning into the afternoon hours. With the expected
convection and cloud cover, temperatures will be near seasonal
values.

For late in the weekend into early next week a tropical wave
currently in the Caribbean is expected to be moving into the
southern Gulf of Mexico as a potential tropical cyclone. Question as
to how strong an upper level ridge will build across the northern
Gulf of Mexico from the southeast US and whether it will steer the
cyclone well south of the forecast area and across the southern Gulf
of Mexico.

Although a little more spread in the guidance with the 23/12Z runs,
the forecast is based on the better consensus and coordination with
NHC/WPC, which currently is going with the more southern track. In
this scenario the only affects will again be some increase in seas
in the coastal waters. At this point, grids for Sunday through
Monday will be in line with the national blend of models.

Rua

MARINE...
A weak area of surface high pressure meandering around the
northern Gulf of Mexico will result in light and somewhat variable
winds through mid-week. By Thursday, a more prevalent southeast
flow will develop, initially light but becoming more modest over
the weekend. Rain and thunderstorm chances will increase Tuesday,
especially on Wednesday. Locally higher winds and seas are
possible in and near any thunderstorms.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  99  78  99  77 /  10  10  30  10
LCH  96  78  96  77 /  10  10  30  20
LFT  97  78  97  77 /  20  20  50  30
BPT  96  75  97  76 /  10   0  20  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&
Hazardous weather outlook, Aug 23, 3:00 PM CDT, 13 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
300 PM CDT Mon Aug 23 2021

LAZ027-030-031-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
242000-
Vernon-Beauregard-Allen-Calcasieu-Jefferson Davis-Acadia-Lafayette-
Upper St. Martin-Vermilion-Iberia-St. Mary-Lower St. Martin-
West Cameron-East Cameron-Tyler-Hardin-Jefferson-Orange-
Northern Jasper-Northern Newton-Southern Jasper-Southern Newton-
300 PM CDT Mon Aug 23 2021

This Hazardous Weather Outlook is for south central Louisiana,
southwest Louisiana, west central Louisiana and southeast Texas.

.DAY ONE...Tonight.

Afternoon heat index values are expected to average around 105
degrees across the area the afternoon. Heat related illnesses may
be possible if appropriate precautions are not taken.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Isolated to scattered showers and thunderstorms are possible on
Tuesday, with activity becoming scattered to numerous Wednesday
through Sunday. No severe thunderstorms are expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LAZ028-029-032-033-242000-
Rapides-Avoyelles-Evangeline-St. Landry-
300 PM CDT Mon Aug 23 2021

...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

This Hazardous Weather Outlook is for central Louisiana.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

Combination of hot temperatures and humidity will lead to
potentially dangerous heat index values in the 108 to 112 range this
afternoon. Heat related illnesses may be possible if appropriate
precautions are not taken.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Isolated to scattered showers and thunderstorms are possible on
Tuesday, with activity becoming scattered to numerous Wednesday
through Sunday. No severe thunderstorms are expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-435-450-452-455-470-472-475-242000-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
300 PM CDT Mon Aug 23 2021

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Isolated to scattered showers and thunderstorms are possible on
Tuesday, with activity becoming scattered to numerous Wednesday
through Sunday. No severe thunderstorms are expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 4:09 PM CDTSpecial Weather StatementLCHSaint Landry51 min
Aug 24, 4:45 PM CDTSpecial Weather StatementLCHSt. Mary60 min
Aug 24, 4:53 PM CDTSpecial Weather StatementLCHAcadia, Evangeline, Lafayette, Saint Landry37 min
Aug 24, 5:08 PM CDTSpecial Marine WarningLCH2 hr
Aug 24, 5:33 PM CDTSpecial Weather StatementLCHAcadia, Allen, Beauregard, Iberia, Jefferson Davis, Lafayette and 3 more57 min
Aug 24, 5:55 PM CDTSevere Thunderstorm WarningLCHCalcasieu, Cameron, Jefferson Davis65 min
Aug 24, 6:34 PM CDTSpecial Weather StatementLCHBeauregard56 min
Aug 24, 6:37 PM CDTSpecial Weather StatementLCHVermilion53 min

Nearby

Heat Advisories in Louisiana, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.